Format

Send to

Choose Destination
J Clin Pharm Ther. 2016 Jun;41(3):368-370. doi: 10.1111/jcpt.12397.

Dipeptidyl peptidase-IV inhibitors induced bullous pemphigoid: a case report and analysis of cases reported in the European pharmacovigilance database.

Author information

1
Basque Country Pharmacovigilance Unit, Galdakao-Usansolo Hospital, Galdakao, Spain.
2
Mutriku Primary Health Care, Mutriku, Spain.
3
Pharmacy Service, Galdakao-Usansolo Hospital, Galdakao, Spain.
4
Pharmacy Service, Araba's Mental Health Network, Vitoria-Gasteiz, Spain.
5
Department of Pharmacology, Faculty of Medicine, University of Basque Country, Leioa, Spain.

Abstract

WHAT IS KNOWN AND OBJECTIVE:

Bullous pemphigoid has been reported in association with gliptins. We describe a case, review the literature and analyse all cases of bullous pemphigoid recorded in the European pharmacovigilance database, EudraVigilance.

CASE SUMMARY:

A 74-year-old woman, treated with vildagliptin/metformin for 12 months, developed bullous pemphigoid, confirmed by skin biopsy. The symptoms resolved within 7 months after vildagliptin/metformin withdrawal.

WHAT IS NEW AND CONCLUSION:

A search in EudraVigilance showed a disproportionality for bullous pemphigoid and gliptins, except alogliptin. These findings extend the evidence associating gliptins with this potentially serious disease.

KEYWORDS:

adverse drug reactions; bullous pemphigoid; gliptins

PMID:
27191539
DOI:
10.1111/jcpt.12397

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center